When a person suffers from tachycardia, it means that he or she has accelerated heart rate, which is considered abnormal. This is serious condition and should not be ignored as it can be fatal. In a person suffering from this condition, the heart rate increases suddenly and this causes the heart to overwork. This, in turn, results in the not pumping blood properly to the different parts of the body.
Tachycardia can cause various heart-related problems like myocardial infarction, angina and ischemic heart disease. Some of the causes of tachycardia are as follows: Heart problems are a major cause of tachycardia. Many heart conditions result in the heart beating fast. Often it is a vicious cycle with one heart condition leading to another.
• High blood pressure for an extended period of time can result in tachycardia. Usually people suffering from hypertension have high blood pressure and this causes the heart to work overtime. The heart is unable to pump sufficient amounts of oxygen rich blood and as result tachycardia develops.
• Even disease related to the valves of the heart can cause the heart to beat fast. Usually in this case the valves of the heart tend to leak and this causes abnormal pressure on the ventricles. This, in turn, causes the heart to start beating fast.
• Inflammation of the heart muscle or lining of the heart can cause the heart to beat fast. Usually this problem comes with other symptoms like shortness of breath and / or pain in the chest.
Food habits and lifestyle also play a big role in causing tachycardia. People who eat food that is rich in cholesterol end up suffering from a condition known as atherosclerosis. Here the walls of the arteries get choked by fatty deposits, which narrow the arteries. As a result, the heart has to pump harder and faster to push blood. Stress, eating food that is high or low in sodium, illegal drugs and narcotics and drinking too much alcohol or coffee can also lead to tachycardia.
Certain diseases like hyperthyroidism, pulmonary embolism, emphysema and pneumonia, or taking certain medication and suddenly altering the dosage dramatically can also cause tachycardia.